Hail, Door
- When
- June 15, 1:55 PM CST
- Where
- Door County, 0.69 mi S of Egg Harbor
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 45.040, -87.280
Thunderstorms that moved across Door County produced hail as large as golf balls.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms that moved across Door County produced hail as large as golf balls.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 15, 1:53 PM CST, 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 253 PM CDT SUN JUN 15 2008 .SHORT TERM...TONIGHT/MONDAY. WILL KEEP THIS SECTION SHORT DUE TO DEVELOPING CONVECTION TO MONITOR. PLEASE SEE THE UPDATED AFD ISSUED AROUND 140 PM FOR THIS AFTERNOONS CONVECTION. WILL LINGER CONVECTION THIS EVENING OVER ERN WI NEAR WHERE LINGERING INSTABILITY NEAR A DEPARTING CDFRONT WILL BE INTERACTING WITH THE LAKE BREEZE BOUNDARIES AND BOUNDARIES DEVELOPED FROM THIS CONVECTION. WILL ALSO KEEP AN ISOLD MENTION OVER THE REST OF THE REGION EARLY THIS EVENING AS PER RADARS OVER MN NEAR A SHORT WAVE TRACKING OVER THE STATE. FOR TNT INTO MONDAY..PC TO MC SKY CONDITION EXPECTED AS THE UPPER LOW DRIFTS OVER AND CLOUDS WRAP INTO THE STATE. WHAT BREAKS DO OCCUR LATER TONIGHT INTO MONDAY WILL LIKELY FILL BACK IN AS CU RULE SUGGESTS A BKN SC DECK. WILL CONTINUE THE SMALL AFTERNOON DIURNAL SHOWER MENTION GOING FOR MONDAY AS MOIST CYCLONIC FLOW CONTINUES TO CHURN OVER THE GREAT LAKES. NO CHANGE TO ONGOING COOLER TEMPS FOR MONDAY. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. MODELS CONTINUE TO ADVERTISE AMPLIFYING FLOW BY TUE WITH RIDGE BUILDING INTO THE NORTHERN PLAINS AND TROF DEEPENING OVER THE EASTERN STATES. THOUGH PROGRESSION OF UPPER LOW TO THE EAST SLOW GIVEN BLOCKING HIGH OVER NORTH ATLANTIC. WILL HAVE TO DEAL WITH SOME INSTABILITY SHOWERS EARLY PERIODS...GIVEN STEEPER LAPSE RATES AS COLDER AIR MASS DROPPING INTO EASTERN TROF. WILL STAY IN LOW CHANCE CATEGORY. ECMWF AND NOW GFS HINTING AT ENERGY MOVING EAST OVER RIDGE LATER PERIODS. THOUGH THERE ARE TIMING ISSUES. HAVE TRIED TO STAY WITH MAINLY DRY FORECAST...GOING TOWARD MORE CONSISTENT ECMWF AND ADD SMALL CHANCE TO ONLY FEW LATER PERIODS. && .AVIATION...VFR CONDITIONS ARE ANTICIPATED INTO THIS EVENING WITH ISOLD MVFR CIGS/VSBYS DUE TO TSTMS/SHRAS. LATER TONIGHT INTO MONDAY EXPECT MVFR CIGS OVER MOST LOCATIONS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/TE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1043 AM CDT SUN JUN 15 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161200- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1043 AM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA TODAY...AND ACROSS THE FOX VALLEY AND LAKESHORE AREAS THIS EVENING. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE THIS AFTERNOON...MAINLY SOUTHEAST OF A LINE FROM IRON MOUNTAIN MICHIGAN TO ANTIGO TO WISCONSIN RAPIDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...BUT IT IS STILL TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LMZ521-522-541>543-161200- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1043 AM CDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS ARE POSSIBLE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY...BUT IT IS STILL TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR. TH/TE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
255 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL EGG HARBOR 45.04N 87.28W
06/15/2008 M0.88 INCH DOOR WI PUBLIC
&&
SAC/THThe Green Bay radar (KGRB), 89 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2008Every state in 2008This day in weather historyWarnings in Wisconsin, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112738, 112740, 112739.